Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV wasting or anxiety
Jun 17, 2003

Is it possible to experience wasting during the seroconversion period. I had vaginal sex without a condom 9 weeks ago. 5 weeks after the encounter I started to experience bouts of nausea (several hours, few days apart), diarrhea (watery and loose) on most days. Sleep disorder (waking up middle of night somtimes with mild sweats and hot flashes (no fever), restless sleep), aching elbow joints, occasional burning itchy skin especially around my back. I also have slight dry cough and occasional tightness in chest that is not going away. I have had these symptoms now for a month and have lost about 12lbs. I am a 6ft1 male and was 187lbs prior to these symptoms. I have noticed more muscle reduction than fat. Recent HIV antibody test after 60 days from exposure was negative. I also had a HIV p24 antigen test negative when symptoms first manifested. My CBC was normal, thyroid normal, blood glucose normal but I have slightly elevated liver enzymes. My doctor thinks I am suffering from anxiety but I seem to get these symptoms even when I am not thinking about the possibility of acquiring HIV. Please help me as I am very worried. Can HIV-related wasting occur so soon and before antibodies are detected?

Response from Dr. Moyle

No. Your antibody test after 60 days will be >99% accurate. It sounds like you have avoided getting HIV and hopefully you will protect yourself from it in the future. Gradually the anxiety will settle and you'll put the weight back on.

Stay safe

Graeme


Previous
Oxandrin / HGH / Hep C
Next
lypo and lyposuction

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement